Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 16, 2008, 7:11 PM EDT for Lapeer County, Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 17, 2008, 1:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Lapeer County, MI
The radar
The Detroit radar (KDTX), 40 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:00 PM EDT | FLASH FLOOD | Lapeer, MI | REPORTED BY THE COURTHOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDTX 162311 FFWDTX MIC087-170515- /X.NEW.KDTX.FF.W.0004.080716T2311Z-080717T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 711 PM EDT WED JUL 16 2008 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL LAPEER COUNTY IN SOUTHEAST MICHIGAN * UNTIL 115 AM EDT THURSDAY * AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THESE THUNDERSTORMS ARE MOVING SLOWLY AND CONTINUING TO REDEVELOP. WEATHER SERVICE RADAR AND SPOTTER REPORTS INDICATE UP TO 4 INCHES OF RAIN HAS FALLEN SINCE 515 PM. THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND EARLY NIGHT WITH ADDITIONAL HEAVY RAINFALL LIKELY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345 $$
4 follow-up statements
000 WGUS73 KDTX 170010 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 810 PM EDT WED JUL 16 2008 MIC087-170515- /X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAPEER MI- 810 PM EDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR LAPEER COUNTY... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPEER AND ELBA. RADAR INDICATED UP TO 5 INCHES OF RAIN HAS FALLEN BETWEEN 530 PM AND 800 PM ACROSS THE WARNED AREA. THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 11 PM WITH ADDITIONAL HEAVY RAINFALL LIKELY. WIDESPREAD FLOODING HAS BEEN REPORTED FROM LAPEER TO ELBA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN. LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345 $$ DRC
000 WGUS73 KDTX 170122 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 922 PM EDT WED JUL 16 2008 MIC087-170515- /X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAPEER MI- 922 PM EDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR LAPEER COUNTY... AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF THUNDERSTORMS FROM LAPEER COUNTY WEST TO NEAR GRAND RAPIDS. THIS BAND WAS MOVING EAST AT ABOUT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPEER AND ELBA. WEATHER SERVICE RADAR AND GROUND REPORTS INDICATE THAT UP TO 5 INCHES OF RAIN HAS FALLEN FROM 530 PM TO 915 PM. REPORTS HAVE BEEN RECEIVED OF FLOODING OF MANY ROADS...DITCHES...SMALL STREAMS AND DRAINAGES. THUNDERSTORMS WILL CONTINUE THROUGH ABOUT MIDNIGHT AND ARE CAPABLE OF PRODUCING ADDITIONAL HEAVY RAINFALL. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR SOUTHEAST MICHIGAN. LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345 $$ DRC
000 WGUS73 KDTX 170235 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1035 PM EDT WED JUL 16 2008 MIC087-170515- /X.CON.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAPEER MI- 1035 PM EDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR LAPEER COUNTY... AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF THUNDERSTORM PRODUCING MODERATE TO HEAVY RAINFALL FROM LAPEER WEST TO LANSING. THIS BAND WAS MOVING EAST AT ABOUT 35 MPH. WEATHER SERVICE RADAR AND SURFACE REPORTS HAVE INDICATED UP TO 6 INCHES OF RAIN HAS FALLEN BETWEEN 530 PM AND 1030 PM IN AN AREA FROM ELBA TO LAPEER AND FROM HADLEY NORTH TO NEAR COLUMBIAVILLE. THUNDERSTORMS WILL BE ENDING BY MIDNIGHT WITH UP TO AN ADDITIONAL HALF AN INCH OF RAINFALL POSSIBLE. EXCESSIVE RUNOFF FROM THESE STORMS ARE CAUSING FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS MAYBE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR SOUTHEAST MICHIGAN. LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345 $$ DRC
000 WGUS73 KDTX 170512 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 112 AM EDT THU JUL 17 2008 MIC087-170530- /X.EXP.KDTX.FF.W.0004.000000T0000Z-080717T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAPEER MI- 112 AM EDT THU JUL 17 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR LAPEER COUNTY... RAIN ENDED SEVERAL HOURS AGO...AND MUCH OF THE PREVIOUS HEAVY RAIN HAS RUN OFF WITH LITTLE OR NO STANDING WATER REPORTED. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4312 8346 4312 8327 4295 8325 4295 8345 $$ SF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:58 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 3:58 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT WED JUL 16 2008 .SHORT TERM...THIS AFTERNOON AND TONIGHT A HEALTHY DOSE OF ANTICYCLONIC VORTICITY ADVECTION HAS PROVED SUFFICIENT IN SUPPRESSING ANY REAL CONVECTIVE DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS. WITH THE OVERALL WEAK COLUMN WIND PROFILE...MULTIPLE BOUNDARIES/SOME INTERSECTING...HAVE DEVELOPED ACROSS SOUTHEASTERN MICHIGAN. THE MAIN STATIONARY FRONT HAS CURRENT PLACEMENT ALONG A LINE FROM NEW BALTIMORE TO LUDINGTON. IN ADDITION...A NUMBER OF LAKE BOUNDARIES ARE SHOWING UP PARALLEL TO THE LOCAL WATERWAYS. PLENTY OF INSTABILITY RESIDES SOUTH OF THE STATIONARY FRONT WHERE AFTERNOON SBCAPES HAVE REACHED/EXCEEDED 3500 J/KG. THEREFORE...EXPECT THUNDERSTORM DEVELOPMENT 21Z-00Z ALONG AND SOUTH OF THE DESCRIBED LARGER SCALE BAROCLINIC ZONE (FAVORING ENHANCED SURFACE CONVERGENCE FROM LAKE BOUNDARIES). TONIGHT...MODEL GUIDANCE ADVERTISES THE CVA ASSOCIATED WITH THE WISCONSIN STORMS TO SPREAD INTO PORTIONS OF CENTRAL AND SOUTHEASTERN LOWER MICHIGAN. HAVE MAINTAINED/BUT INCREASED THE CHANCE POPS 00-06Z FOR THE NORTHERN CWA. CONCEPTUALIZING ADDITIONAL DEVELOPMENT EASTWARD INTO LAKE MICHIGAN/WESTERN PORTIONS OF LOWER MICHIGAN. WITH THE GREATER SYNOPTIC SUPPORT/CVA AND 850MB THETA E ADVECTION. THIS IDEA IS FOSTERED AS OBSERVATIONAL/NUMERICAL GUIDANCE EVIDENCE SUGGESTING THE INSTABILITY AXIS LYING FROM NORTHWEST TO SOUTHEAST ALONG THE REFERENCED BAROCLINIC ZONE. WITH RESPECT TO THE INSTABILITY...A SLIGHT CHANCE OF SEVERE STORMS WILL EXIST FOR ALL LOCATIONS. A BELT OF STRONGER WESTERLIES IN PLACE NORTH OF THE FORECAST AREA IS OVERLAPPING AREAS NORTH OF I69 (0-6KM BULK SHEAR OF 30 KNOTS). THEREFORE...EXPECT BEHAVIOR SOUTH OF I 69 TO REMAIN PULSE TYPE WITH MULTICELLS POSSIBLE NORTH UNDER GREATER SHEAR. THOUGHTS ARE UNCHANGED...HAIL TO ONE INCH AND DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS THROUGH MIDNIGHT. GIVEN SLOW STORM MOVEMENT...TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. LOWS TONIGHT WILL SETTLE INTO THE 60S FOR ALL AREAS...70 FOR THE METRO AREA. && .LONG TERM...THURSDAY THROUGH WEDNESDAY THE EARLY PART OF THE EXTENDED FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST AS THE NORTHERN EDGE OF A LARGE UPPER HIGH OVER THE SOUTHERN GREAT LAKES IS VERY GRADUALLY SHUNTED SOUTH AS A NUMBER OF SHORTWAVES RACE ALONG THE WESTERLIES NEAR THE CANADIAN BORDER. A SURFACE FRONT DRAPED NORTH OF THE CWA ON THURSDAY WILL SLOWLY EDGE SOUTH BACK INTO THE AREA BY SATURDAY...BEFORE STALLING. WITHIN THIS REGIME...WOULD EXPECT SHOWER/THUNDERSTORM ACTIVITY TO BE MINIMIZED ON THURSDAY AND PRETTY MUCH INTO FRIDAY AS WELL. AREAS FROM M 59 ON SOUTH LUCKY SEE MUCH MORE THAN AN ISOLATED/WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. WILL MAINTAIN A 20-30% CHANCE I 69 NORTH AS ANY ACTIVITY FOCUSED ALONG THE FRONT TO THE NORTH WOULD HAVE A BETTER CHANCE OF CLIPPING THE REGION DUE TO ANY PROPAGATION EFFECTS. AS THE FRONT SAGS BACK INTO THE REGION ON SATURDAY...PRECIPITATION CHANCES WILL INCREASE DUE TO BETTER CONVERGENCE AND MOISTURE POOLING. WILL INCREASE THE CHANCE OF SHOWERS/THUNDERSTORMS TO 40% SATURDAY WITH THIS GENERAL IDEA HOLDING INTO SUNDAY. AT THIS POINT IN THE FORECAST...A MAJOR UPPER LEVEL PATTERN CHANCE IS FORECAST AS THE ZONAL FLOW LATE THIS WEEKEND INTO THE WEEKEND AMPLIFIES AS A LARGE SHORTWAVE DISTURBANCE...DROPPING SOUTH ALONG THE BRITISH COLUMBIA COAST TODAY...MAKES ITS WAY INTO THE GREAT LAKES BY MONDAY AND RESULTS IN A LARGE UPPER LOW WHICH THEN STALLS OVER THE AREA FOR THE BALANCE OF THE FORECAST. PERIODIC SHOWERS AND THUNDERSTORMS WILL PERSIST...BUT IN A LESS ORGANIZED FASHION AS THE MAIN MECHANISM WILL BE DIURNAL INSTABILITY UNDER THE COLD POOL OF THE UPPER LOW. TEMPERATURES WILL START OUT VERY WARM ON THURSDAY/FRIDAY WITH HIGHS INTO THE LOWER 90S IN MOST AREAS AS THE SURFACE FRONT WILL BE NORTH OF THE AREA AND SOUTHWEST FLOW CONTINUES TO FEED HOT AIR INTO THE CENTRAL GREAT LAKES. TEMPERATURES WILL THEN EDGE BACK DOWN INTO THE 80S SATURDAY/SUNDAY AS THE FRONT SETTLES INTO THE REGION AND CLOUDS AND THUNDERSTORMS WILL BE MORE PREVALENT. THIS COOLING TREND WILL PERSIST INTO EARLY NEXT WEEK AS THE UPPER LOW FORMS. WOULD EXPECT HIGHS BACK CLOSER TO 80 DEGREES IN MANY AREAS. && .MARINE... A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED OVER SOUTHERN LAKE HURON AND SOUTHERN LOWER MICHIGAN THROUGH TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. THIS FRONT WILL BEGIN LIFTING NORTH BY THURSDAY AND STALL OVER NORTHERN LOWER MICHIGAN/NORTHERN LAKE HURON ON FRIDAY...WITH ADDITIONAL SHOWERS/THUNDERSTORMS FOCUSED OVER THE NORTHERN HALF OF LAKE HURON. SOUTHWEST FLOW WILL INCREASE LATE IN THE DAY THURSDAY INTO FRIDAY AS THE FRONT MOVES NORTH. GUSTS WILL APPROACH 20 KNOTS ON THE IMMEDIATE LAKE HURON SHORELINE BY THURSDAY EVENING...AND BY FRIDAY...STRONGER FLOW MAY ALLOW 20-25 KNOT GUSTS TO PENETRATE FURTHER INTO THE NEARSHORE WATERS. THIS MAY VERY WELL REQUIRE SMALL CRAFT ADVISORIES...ESPECIALLY OVER SAGINAW BAY WHERE SOUTHWEST FLOW WILL CHANNEL UP THE BAY. THIS FRONT WILL THEN SINK BACK SOUTH OVER THE WEEKEND...SPREADING SHOWERS/THUNDERSTORMS INTO THE SOUTHERN HALF OF LAKE HURON...AND TO SOME EXTENT...TO WESTERN LAKE ERIE. && .PREV DISCUSSION...ISSUED 139 PM EDT WED JUL 16 2008 AVIATION... NOTE...EARLIER UPDATE DISCUSSION IS BELOW. AN EXTREMELY UNSTABLE AIRMASS WILL ALLOW FOR A THREAT OF THUNDERSTORMS THIS AFTERNOON. HAVE ADDED TIMING WITH THREE HOUR TEMPO GROUPS. EXPECTING ISOLATED TO SCATTERED ACTIVITY TO FIRE A TOUCH EARLIER (SOUTH OF A STATIONARY FRONT) FOR THE DETROIT TAF SITES. LARGER SCALE FORCING WILL EXIT WISCONSIN AND IS EXPECTED TO ARRIVE AROUND 00UTC FOR KMBS/KFNT. OUTSIDE OF ANY THUNDERSTORMS...CONDITIONS WILL REMAIN VFR WITH LIGHT SURFACE WINDS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....DG MARINE.......CB AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 16, 4:45 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 PM EDT WED JUL 16 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-171600- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 445 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 69. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN AFTER 6 PM. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN REQUESTED. THE USUAL TEXT MESSAGE SYSTEM TO NOTIFY SPOTTERS TO ACTIVATE WILL NOT BE AVAILABLE TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-171600- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 445 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS NORTH OF PORT HURON. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN AND LAKE HURON AFTER 6 PM. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. RBP/CB/SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 16, 6:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 5 W MIDLAND 43.62N 84.33W
07/16/2008 E0.75 INCH MIDLAND MI LAW ENFORCEMENT
&&
BABICHLocal storm report, Jul 16, 6:49 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 NW BROCKWAY 43.09N 82.79W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
BABICHLocal storm report, Jul 16, 6:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL YALE 43.13N 82.80W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
BABICHLocal storm report, Jul 16, 6:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL YALE 43.13N 82.80W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
YALE AND M-19
&&
BABICHLocal storm report, Jul 16, 6:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL GENESEE 43.11N 83.62W
07/16/2008 E1.00 INCH GENESEE MI TRAINED SPOTTER
MT. MORRIS AND SAGINAW
&&
BABICHLocal storm report, Jul 16, 7:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GENESEE 43.11N 83.62W
07/16/2008 E1.75 INCH GENESEE MI AMATEUR RADIO
IRISH AND RICHFIELD
&&
BABICHThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:16 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 74 min |
| Jul 16, 5:56 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 16, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 88 min |
| Jul 16, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 42 min |
| Jul 16, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 93 min |
| Jul 16, 6:46 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 38 min |
| Jul 16, 6:51 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 84 min |
| Jul 16, 6:55 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 95 min |
| Jul 16, 7:18 PM EDT | Flash Flood Warning | DTX | Midland | 2 hr |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.